Doctor insights on:
Im Lighly Bleeding After Missing A Few Birth Control Pills Is That Normal
Since your period on birth control pill isn't "natural", does the withdrawal bleeding during placebo week still mean not pregnant as a normal period?
Correct: If you were pregnant then you would not have a period. ...Read more
Also known as oral contraceptives, birth control pills are highly effective oral medications that use hormones to prevent pregnancy. There are two main types of birth control pills: one with estrogen and progestin (also known as the combination pill) and one with just progestin. The two main ways they prevent pregnancy are: 1) The hormones thicken the cervical mucous, which keeps sperm from entering the uterus on their way to the egg; and 2) By maintaining a level of hormone in the blood stream that prevents the ...Read more
Yes: Particularly with the newer and lower dose pills there is less margin for error. Missing even one day may trigger this sort of "break through bleeding" (which may then persist through the remaining portion of that cycle). ...Read more
Could brown discharge/irregular bleeding week before placebos, and almost nothing the next week mean birth control is stopping my period?
Yes: Frequently the pill can cause shorter and lighter periods - usually a desireable side effect. Many women may notice an irregular and/or very light or even no menses while on the pill. This is not generally cause for alarm - assuming that you aren't missing taking the pill on schedule. There is no evidence that the pill's effectiveness is reduced at this time, as well. ...Read more
I skipped a period after stopping birth control is that normal? I had a normal period the first month after stopping birth control and skipped this months.
Take birth control pill. Never missed one. Noticing breakthrough bleeding for the past 4 days or so. Plecebos start next week. Is that bleeding ok?
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read more
Sometimes: Especially in low dose pills. Ok if your doctor determines no hormonal or other problem. ...Read more
On birth control, black discharge a week before period and than only a three day period. First period on birth control. Is this normal?
Common: The hormones in oral contraceptives basically take over your normal menstrual cycle. The dark discharge could be left over menstrual blood from your last period. Once your body has adjusted to the pill, this type of "break-through bleeding" shouldn't happen again. In general, menstrual periods on the pill are lighter especially in women used to a heavier period. ...Read more
1st month on the birth control pill. Was 12 hours late taking a pill. Now have very light brownish spotting. Normal? What causes this?
Continue: You should continue taking it regularly. If you started taking this medication recently then your body needs time to adjust to it, spotting can be a side effect when you first start taking this kind of medication. Try your hardest to take the pill around the same time every day. Your body is simply adjusting to the new hormones that are being introduced. ...Read more
On ortho micronor (norethindrone) birth control. I am breastfeeding & haven't bled any til after a few days after starting the pill. Bleeding heavily. Is it normal?
Depends : How long have you been on it ? Have you missed any pills? Missed pills will cause abnormal bleeding. Also this could be your regular period. The micronor (norethindrone) prevents pregnancy primarily by thickening cervical mucous so sorry can't get in, not by preventing ovulation and preventing you from bleeding. ...Read more
Irregular periods: Irregular periods are one of the most common problems obgyns treat. If this is one time problem it usually resolves on its own. If this is a recurring problem you should be evaluated. Infections ; hormonal changes can cause spotting. If there is a concern for pregnancy then do a home pregnancy test . There are many options available to help regulate the menstrual cycle. Schedule a visit. ...Read more
Can you get your period on inactive days of birth control and be pregnant?Mine came light but is now becoming a heavier flow after second placebo pill
Misinformed?: Never does bleeding represent being pregnant.Get a more detailed answer ›
I'm taking birth control pill continuously. No period for months, but started bleeding a little since yesterday. Break through or irregular? Normal?
Breakthrough bleed: Sounds like breakthrough bleeding which occurs when you have bleeding at unscheduled times while on the pill. Brown is simply old blood that has been sitting at the back of the vagina. Often things get back to normal the next cycle. If not then schedule a visit to discuss changing brands or changing birth control methods. This is very common. Other than being annoying it is not dangerous. ...Read more
Depends: If you are on the "mini" 28-day pill (progesterone only), it's just spotting. Most people won't have periods at all but occasional spotting is also common. If you are on the 21 day combo pill (estrogen and progesterone), it depends on which pill you missed. If it's one of the pills around day 21, probably you're about to start your period. Hope this helps ...Read more
Is it normal to be crampy and nauseous after i had a breakthrough almost a month ago due to missing two pills. On second week of birth control pack.
Restart =new start: Most women who take birth control pills have no side effects, but the most common side effect in the first 1-3 months is irregular bleeding that gets better over time. Missed pills can also cause breakthrough bleeding. Restarting pills is like a new start and increases risk of btb. Nausea and cramps go with btb. ...Read moreSee 1 more doctor answer
Started bc pill 12 days ago and still bleeding medium flow red blood. Is this normal when you go on birth control pills?
I have a positive pregnancy test but im bleeding. I stopped birth control about a day ago. Could the bleeding be caused by stopping the birth control?
No: If you have a positive pregnancy test and bleeding. Either you having implantation bleeding when embryo attaches to the uterine wall. Or your having a threatened miscarriage. You should see your gynecologist for further evaluation. He may want to order a quantitative bhcg, and an ultrasound. ...Read more
If i always have a brown discharge during "period" (no red) while taking birth control for many months, did birth control pill fail me?
No.: No, it isn't a sign of 'failing', but. The birth control pills can definitely change the type, color, amount of bleeding that a woman has during her menses. Sometimes the 'period' becomes very light (sometimes the pills will cause menses to stop, which is an effect of the progestin hormone in the pills, and the type and amount of estrogen), or can become discharge, as you described. ...Read moreSee 1 more doctor answer
Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more
- Talk to a doctor live online for free
- I nissed a few birth control pills now im spotting is that normal
- Bleeding with no cramps after missing several birth control pills
- Why am i bleeding after missing 2 birth control pills?
- Ask a doctor a question free online
- Is cramping and spotting for three weeks normal after missing 3 seasonale birth control pills?
- Is passing small brown clots normal after missing several birth control pills?
- Effects missing birth control pills
- Accidentally missing birth control pill
- Talk to a gynecologist online for free